Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 243, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 15, 2016, 10:31 PM CDT for Collingsworth County, Donley County, Texas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2016, 10:31 PM CDT (03:31 UTC)
- Expired
- Jul 15, 2016, 10:51 PM CDT
- In force
- 20 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Collingsworth County, TX, Donley County, TX
The radar
The Altus AFB radar (KFDR), 131 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 6:46 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1237 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2286 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.9
The text
As transmitted.
788
WUUS54 KAMA 160331
SVRAMA
TXC087-129-160415-
/O.NEW.KAMA.SV.W.0243.160716T0331Z-160716T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1031 PM CDT FRI JUL 15 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHEASTERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 1115 PM CDT
* AT 1030 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTHEAST OF ERICK TO 9 MILES SOUTH OF
QUAIL...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
WELLINGTON...DODSON...LUTIE...SAMNORWOOD AND QUAIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3475 10000 3476 10077 3504 10031 3518 10027
3518 10000
TIME...MOT...LOC 0330Z 276DEG 33KT 3519 9982 3478 10038
HAIL...1.00IN
WIND...60MPH
$$
AMW/BRB2 follow-up statements
743
WWUS54 KAMA 160342
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1042 PM CDT FRI JUL 15 2016
TXC087-129-160415-
/O.CON.KAMA.SV.W.0243.000000T0000Z-160716T0415Z/
COLLINGSWORTH TX-DONLEY TX-
1042 PM CDT FRI JUL 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR COLLINGSWORTH AND SOUTHEASTERN DONLEY COUNTIES...
AT 1042 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DELHI TO 6 MILES SOUTHWEST OF WELLINGTON...MOVING
SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
WELLINGTON...DODSON...LUTIE AND QUAIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3476 10077 3496 10029 3517 10014 3518 10009
3518 10000 3475 10000
TIME...MOT...LOC 0342Z 276DEG 33KT 3518 9971 3477 10027
HAIL...0.75IN
WIND...60MPH
$$
AMW/BRB850
WWUS54 KAMA 160351
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1051 PM CDT FRI JUL 15 2016
TXC087-129-160401-
/O.CAN.KAMA.SV.W.0243.000000T0000Z-160716T0415Z/
COLLINGSWORTH TX-DONLEY TX-
1051 PM CDT FRI JUL 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR COLLINGSWORTH AND SOUTHEASTERN
DONLEY COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
THE PANHANDLE OF TEXAS.
LAT...LON 3476 10077 3496 10029 3517 10014 3518 10009
3518 10000 3475 10000
TIME...MOT...LOC 0350Z 276DEG 33KT 3517 9962 3476 10018
$$
AMW/BRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 6:25 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jul 15, 6:25 PM CDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 625 PM CDT FRI JUL 15 2016 .AVIATION... 00Z TAF Cycle A stationary front across southern Kansas and surface trough over the western Panhandles will help keep scattered convection at all three TAF sites mainly between 00Z and 05Z Saturday...and have included a TEMPO group in all three TAF sites to allow for this scenario. The Dalhart and Guymon TAF sites could see an end to any convection by 01Z to 02Z Saturday. VFR conditions will prevail at all three TAF sites through 00Z Sunday. Southeast to south winds 10 to 20 knots or 15 to 25 knots with some higher gusts possible will prevail at all three TAF sites. Schneider && .PREV DISCUSSION... /Issued 248 PM CDT FRI JUL 15 2016/ SHORT TERM... A s/wv across CO will move around the mid level high center positioned across the Desert SW and across the Panhandles late this aftn and evening. Anticipate convective development across mountains to the NW and also outflow boundary to the north across SW KS during the mid-late afternoon. Models suggest good h85-H7 theta-e recovery this afternoon after some depletion from yesterdays storms and NAM12 shows ML cape ranging from 1500 j/kg to near 2500 j/kg area wide by late afternoon. 50 kt NW upper flow assoc w/ jet exit will help elevate shear values and also should help push along storms to SE with more consistent storm motions that what we saw yesterday. 0-6 km bulk shear is forecast to reach 35-45 kts across the region by 00z. Anticipate isold to sct discrete cells initially across the region and this will likely provide the best hail potential for this event (highest in northern areas), but mesoscale models suggest more potential for mcs to develop originating from the aforementioned areas to NW and N which suggests more of a wind threat later in the event as storm complexes converge on the Panhandles. SPC has spread the slight risk for severe storms to include the entire Panhandles area and even clips ern OK Panhandle zones with an enhanced risk as this is most likely area to be impacted by significant MCS from the north. The NE areas are also clipped by a 2% tornado risk. High LCLs should be a mitigating factor for tornado development. LONG TERM... Models in good agreement on upper wave moving east of area by 12z Sat morning. Our far southeastern zones could see some lingering showers and storms early Saturday, but clouds should be clearing out between 15z and 18z as wave pushes east. The rest of the weekend looks to be mostly dry and hot as ridge builds in further north and east. GFS and Euro show 597 dam ridge centered over central OK by early next week. Temps will be into the triple digits or nearly triple digits for most areas from Sunday and most days next week depending on how much backing of sfc winds can be achieved. A very weak shortwave is progged to clip our far northwestern zones Monday... so kept slight pops there. Otherwise expect dry conditions to persist. && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11
Hazardous weather outlook, Jul 15, 7:09 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 709 PM CDT FRI JUL 15 2016 OKZ001>003-TXZ001>020-161100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 709 PM CDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT. A FEW STORMS COULD BECOME STRONG TO SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT ALONG WITH TORRENTIAL DOWNPOURS IN THE MORE INTENSE THUNDERSTORMS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM SATURDAY MORNING FOR THE CENTRAL AND EASTERN TEXAS AND EASTERN OKLAHOMA PANHANDLES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE FAR SOUTHEASTERN TEXAS PANHANDLE SATURDAY MORNING WHILE AN ISOLATED STRONG STORM CAN NOT BE RULED OUT...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS ACROSS THE EASTERN OKLAHOMA AND THE EASTERN AND CENTRAL TEXAS PANHANDLES SHOULD BE READY FOR ACTIVATION.
In the hours before
Special weather statement, Jul 15, 8:16 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 816 PM CDT FRI JUL 15 2016 TXZ012-017-160145- POTTER TX-RANDALL TX- 816 PM CDT FRI JUL 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RANDALL AND SOUTHEASTERN POTTER COUNTIES UNTIL 845 PM CDT... AT 816 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF WASHBURN...OR 9 MILES EAST OF AMARILLO...MOVING EAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AMARILLO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR THE PANHANDLE OF TEXAS. LAT...LON 3512 10191 3535 10166 3534 10162 3499 10163 TIME...MOT...LOC 0116Z 284DEG 20KT 3525 10167 BRB/AMW
Local storm report, Jul 15, 8:33 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
833 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST BEAVER 36.81N 100.52W
07/15/2016 E75 MPH BEAVER OK EMERGENCY MNGR
&&
EVENT NUMBER AMA1600633
KJSSpecial weather statement, Jul 15, 8:41 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 841 PM CDT FRI JUL 15 2016 TXZ016-017-160215- RANDALL TX-DEAF SMITH TX- 841 PM CDT FRI JUL 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DEAF SMITH AND SOUTHEASTERN RANDALL COUNTIES UNTIL 915 PM CDT... AT 840 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF LAKE TANGLEWOOD TO 7 MILES SOUTH OF BUFFALO LAKE. MOVEMENT WAS EAST AT 30 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... CANYON...LAKE TANGLEWOOD...PALO DURO CANYON...MESCALERO PARK AND TIMBERCREEK CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR THE PANHANDLE OF TEXAS. LAT...LON 3475 10228 3510 10184 3501 10162 3475 10163 TIME...MOT...LOC 0140Z 277DEG 25KT 3510 10176 3478 10216 AMW/BRB
Special weather statement, Jul 15, 9:12 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
912 PM CDT FRI JUL 15 2016
TXZ013-018-019-160300-
ARMSTRONG TX-DONLEY TX-CARSON TX-
912 PM CDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARMSTRONG...
SOUTHEASTERN CARSON AND DONLEY COUNTIES UNTIL 1000 PM CDT...
AT 911 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES EAST OF LEFORS TO NEAR GOODNIGHT.
MOVEMENT WAS SOUTHEAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CLARENDON...GROOM...HOWARDWICK...HEDLEY...
LELIA LAKE AND GREENBELT LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
THE PANHANDLE OF TEXAS.
LAT...LON 3517 10128 3525 10109 3518 10108 3518 10054
3489 10054 3475 10072 3475 10081
TIME...MOT...LOC 0211Z 296DEG 29KT 3542 10065 3505 10123
AMW/BRBLocal storm report, Jul 15, 9:23 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
923 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM TSTM WND GST 8 E LORA 35.74N 100.42W
07/15/2016 M66 MPH HEMPHILL TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1600634
LFMLocal storm report, Jul 15, 9:32 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
932 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM TSTM WND GST 2 NE LAKE TANGLEWOOD 35.08N 101.75W
07/15/2016 M64 MPH RANDALL TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1600635
BRBThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:21 PM CDT | Special Weather Statement | AMA | Potter | 39 min |
| Jul 15, 7:22 PM CDT | Special Weather Statement | AMA | Moore | 38 min |
| Jul 15, 7:28 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 47 min |
| Jul 15, 7:30 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Lipscomb, Ochiltree | 60 min |
| Jul 15, 7:38 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson, Moore, Roberts | 67 min |
| Jul 15, 7:43 PM CDT | Special Weather Statement | AMA | Deaf Smith | 47 min |
| Jul 15, 7:56 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 79 min |
| Jul 15, 8:13 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Hutchinson, Lipscomb, Ochiltree, Roberts and 1 more | 77 min |
| Jul 15, 8:16 PM CDT | Special Weather Statement | AMA | Randall | 29 min |
| Jul 15, 8:25 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Potter, Randall | 65 min |
| Jul 15, 8:41 PM CDT | Special Weather Statement | AMA | Randall | 34 min |
| Jul 15, 8:49 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 45 min |
| Jul 15, 9:12 PM CDT | Special Weather Statement | AMA | Donley | 48 min |
| Jul 15, 9:30 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 60 min |
| Jul 15, 10:45 PM CDT | Areal Flood Advisory | AMA | Collingsworth | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.